Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 291, NWS Wichita, KS

August 24, 2016Butler County, Chase County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 24, 2016, 6:29 PM CDT for Butler County, Chase County, Greenwood County, Kansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2016, 6:29 PM CDT (23:29 UTC)
Expired
Aug 24, 2016, 7:02 PM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Butler County, KS, Chase County, KS, Greenwood County, KS

The radar

The Topeka radar (KTWX), 95 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 6:32 PM CDTHAIL 0.75Cassoday, KSTRAINED SPOTTER ESTIMATES DIME SIZED HAIL AND 50 MPH WINDS.
Aug 24, 6:57 PM CDTTSTM WND GST 653 W Madison, KSNICKEL HAIL AND SOME TREE DAMAGE WAS ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 4:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 11.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

682 
WUUS53 KICT 242329
SVRICT
KSC015-017-073-250030-
/O.NEW.KICT.SV.W.0291.160824T2329Z-160825T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 730 PM CDT

* AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
  BURNS...OR 17 MILES NORTHEAST OF EL DORADO...MOVING NORTHEAST AT 35
  MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  CASSODAY...BAZAAR...MATFIELD GREEN...SAFFORDVILLE AND WONSEVU. 

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 85 AND 116.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3817 9635 3817 9607 3794 9671 3810 9684
      3818 9684 3845 9636
TIME...MOT...LOC 2329Z 235DEG 29KT 3803 9667 

HAIL...1.50IN
WIND...70MPH
 
$$

KLEINSASSER
3 follow-up statements
073 
WWUS53 KICT 242341
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT WED AUG 24 2016

KSC015-017-073-250030-
/O.CON.KICT.SV.W.0291.000000T0000Z-160825T0030Z/
BUTLER KS-CHASE KS-GREENWOOD KS-
641 PM CDT WED AUG 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN BUTLER...SOUTHERN CHASE AND NORTHWESTERN GREENWOOD
COUNTIES...

AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES EAST OF
BURNS...OR 19 MILES SOUTH OF COTTONWOOD FALLS...MOVING NORTHEAST AT
35 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
MADISON MOVING NORTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CASSODAY...BAZAAR...MATFIELD GREEN...SAFFORDVILLE AND WONSEVU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3817 9635 3817 9607 3794 9671 3810 9684
      3818 9684 3845 9636
TIME...MOT...LOC 2340Z 236DEG 32KT 3809 9654 

HAIL...1.50IN
WIND...70MPH
 
$$

RITZMAN
091 
WWUS53 KICT 242349
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT WED AUG 24 2016

KSC015-242358-
/O.CAN.KICT.SV.W.0291.000000T0000Z-160825T0030Z/
BUTLER KS-
649 PM CDT WED AUG 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL...SOUTHEASTERN AND EAST CENTRAL KANSAS.

LAT...LON 3845 9636 3817 9636 3817 9607 3801 9652
      3801 9653 3808 9652 3809 9661 3823 9675
TIME...MOT...LOC 2348Z 227DEG 18KT 3816 9627 

$$

KSC017-073-250030-
/O.CON.KICT.SV.W.0291.000000T0000Z-160825T0030Z/
CHASE KS-GREENWOOD KS-
649 PM CDT WED AUG 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN CHASE AND NORTHWESTERN GREENWOOD COUNTIES...

AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
MADISON...MOVING NORTHEAST AT 30 MPH. A SECOND SEVERE THUNDERSTORM
WAS LOCATED NEAR MATFIELD GREEN MOVING NORTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
BAZAAR...MATFIELD GREEN AND SAFFORDVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3845 9636 3817 9636 3817 9607 3801 9652
      3801 9653 3808 9652 3809 9661 3823 9675
TIME...MOT...LOC 2348Z 227DEG 18KT 3816 9627 

HAIL...1.50IN
WIND...70MPH
 
$$

RITZMAN
812 
WWUS53 KICT 250002
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT WED AUG 24 2016

KSC017-073-250012-
/O.CAN.KICT.SV.W.0291.000000T0000Z-160825T0030Z/
CHASE KS-GREENWOOD KS-
702 PM CDT WED AUG 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHASE AND
NORTHWESTERN GREENWOOD COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL...SOUTHEASTERN AND EAST CENTRAL KANSAS.

LAT...LON 3845 9636 3817 9636 3817 9607 3801 9652
      3801 9653 3808 9652 3809 9661 3823 9675
TIME...MOT...LOC 2359Z 235DEG 29KT 3822 9615 

$$

RITZMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:44 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 24, 3:44 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
344 PM CDT WED AUG 24 2016

.SYNOPSIS...
Issued at 338 PM CDT Wed Aug 24 2016

The central United States trough maintains with the main wrapped
up low pressure system across southern Saskatchewan into the
Dakotas with external extents staying along the Rockies. High
pressure over the Southeast maintains its dominance resulting in
persistent southwest flow for the rest of the week in the Central
Plains. A cold front stretching from northern Missouri to
southeast Nebraska into central and southwest Kansas is expected
to help initiate showers and thunderstorms along it this evening.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 338 PM CDT Wed Aug 24 2016

Primary focus - Precipitation specifically heavy rain potential
tonight and tomorrow night depending on the activity associated with
the frontal boundary. Flooding could be a great concern the next
couple of days depending on the evolution of the activity.

Morning elevated activity has diminished leading to a clearing in
the clouds for diurnal heating to set the stage for the southeast
moving cold front; the merger with an outflow boundary from the
morning activity very well could lead to convective development.
This front is certainly not off to the races which begs the question
of potential training for areas of central and northeast Kansas. CIN
persists in central Kansas this afternoon following the morning
activity. MUCAPE has increased to around 2000 J/kg across south
central Kansas with 40 to 50kts of effective bulk shear based on
the latest meso analysis. This instability could initiate severe
thunderstorms this evening with quarter sized hail and 60mph
winds possible. Right now widespread severe storms are not
expected. Composite reflectivity model simulations indicate
development around 0z for south central Kansas.

The trough over the central CONUS and high in the Southeast are
keeping a southwest flow regime for the Plains with the faucet of
moisture remaining in the on position for the rest of this week.
Precipitable water values of 1.5 to 2 are forecast for this
timeframe leaving ample available moisture. Given the
thunderstorms across McPherson, Marion and Harvey counties from a
few days ago that generated over two inches, this would be the
area with greatest flooding likelihood highlighted with over four
inches for the next five days from Hutchinson to Emporia to the
Kansas City vicinity by HPC. Areas further north and southwest
have not received the rain in the last ten days or even the month
of August in some cases; this would aid in a diminished flooding
threat at least initially beyond the high rainfall rates in a
short period of time due to any thunderstorms with minimal
movement or training.

Since the models are suggesting that northeast Kansas into the KC
metro will be the target for heavier rainfall tonight while
questions loom in spread and persistence of activity further
southwest tonight, it is difficult to jump on board with any flood
headlines. Thus the thought is to wait to see how things evolve
this evening to see if one would warranted in the next forecast
issuance or even an update before then. Precipitation chances
were tweaked to account for latest guidance, but it is still a
toss up due to the uncertainty in frontal movement and potential
outflow influence. Therefore repeated chances of thunderstorms
exist for the short term.

.LONG TERM...(Sunday through Wednesday)
Issued at 338 PM CDT Wed Aug 24 2016

The high pressure system over the Southeast will spread to cover
the eastern half of the CONUS for the weekend. There is a trough
that will strengthen and move down from Hudson Bay while remaining
in Canada which will only squish the high. A ridge is anticipated
for this part of the country for the first part of the week which
means consistent temperatures for the latter periods. ECMWF has
brought in a tightly wrapped tropical system with a track across
the Gulf which has varied between runs. The GFS has started to
hint at something similar. This certainly peaks the interest meter
given the strength at such a point in the forecast.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1255 PM CDT Wed Aug 24 2016

Scattered to numerous strong to severe convection is expected to
develop along a cold front late this afternoon and early evening
over south central Kansas and the Flint Hills. Storms will
fester along the front expanding a bit into southeast Kansas and
eventually develop behind the front across central Kansas tonight.
While mainly VFR conditions will prevail through this evening
away from any storms, some MVFR CIGS are expected to develop
behind the front across central Kansas overnight.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    69  83  66  84 /  60  60  70  30
Hutchinson      66  79  63  82 /  70  60  60  40
Newton          67  80  64  82 /  70  60  70  30
ElDorado        68  83  65  84 /  60  60  60  40
Winfield-KWLD   70  88  67  87 /  50  50  50  30
Russell         62  75  61  78 /  60  50  50  40
Great Bend      63  75  61  80 /  60  50  60  40
Salina          66  76  63  81 /  70  50  60  40
McPherson       66  78  63  81 /  80  60  60  40
Coffeyville     72  92  69  87 /  20  40  50  30
Chanute         70  87  67  85 /  40  50  50  30
Iola            69  86  66  84 /  50  60  60  30
Parsons-KPPF    71  90  68  86 /  30  40  50  30

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...VJP
SHORT TERM...VJP
LONG TERM...VJP
AVIATION...KED
Hazardous weather outlook, Aug 24, 4:21 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT WED AUG 24 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
421 PM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE STORMS WILL POSSIBLY DEVELOP THIS EVENING ACROSS
CENTRAL TO SOUTH CENTRAL KANSAS AND INTO THE FLINT HILLS. THE MAIN
SEVERE RISKS WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS TO 70 MPH. ANY STORM WILL ALSO BE CAPABLE OF VERY HEAVY
RAINFALL RATES WITH FLOODING POSSIBLE. OVERNIGHT THUNDERSTORM
ACTIVITY ACROSS THE STATE WILL HAVE PRIMARILY LOCALLY HEAVY
RAINFALL WITH THE POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS CLUSTERS OF THUNDERSTORMS ARE EXPECTED FOR LATE THURSDAY
AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF HIGHWAY 54/400.
LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE STRONGEST ACTIVITY
EARLY ON...WITH THE PRIMARY THREAT TRANSITIONING TO VERY HEAVY
RAIN AND LOCALIZED FLASH FLOODING. PLEASE MONITOR THE UPCOMING
FORECASTS CLOSELY AS AREAL FLOOD WARNINGS AND RIVER FLOOD WARNINGS
MAY BE NEEDED BY THURSDAY.

OFF AND ON STORM CHANCES COULD LINGER FROM FRIDAY THROUGH AT
LEAST EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE THE MAIN
CONCERN, BUT A FEW STRONG STORMS CANNOT BE BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Aug 24, 5:34 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
534 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND GST     EL DORADO               37.82N 96.86W
08/24/2016  E55 MPH          BUTLER             KS   STORM CHASER

            KWCH STORM CHASER REPORTS 50 TO 55 MPH WINDS ON SOUTH
            SIDE OF EL DORADO.

&&

VJP
Local storm report, Aug 24, 5:36 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     EL DORADO               37.82N 96.86W
08/24/2016                   BUTLER             KS   LAW ENFORCEMENT

            DISPATCH REPORTED A 3 TO 4 FOOT DIAMETER TREE WAS DOWN IN
            THE CITY.

&&

VJP
Special weather statement, Aug 24, 5:36 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CDT WED AUG 24 2016

KSZ068-083-242300-
SEDGWICK KS-HARVEY KS-
536 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 600 PM CDT

* AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR BENTLEY...OR NEAR COLWICH...
  MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS
  LOCATED JUST SOUTHEAST OF BURRTON...ALSO MOVING NORTHEAST.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...HESSTON...MAIZE...HALSTEAD...NORTH NEWTON...SEDGWICK...
  COLWICH...MOUNT HOPE...ANDALE...BENTLEY...
  WALTON AND NEWTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL AND CENTRAL KANSAS.

LAT...LON 3774 9770 3817 9763 3817 9715 3770 9752
TIME...MOT...LOC 2234Z 218DEG 24KT 3784 9753

KLEINSASSER
Special weather statement, Aug 24, 5:50 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CDT WED AUG 24 2016

KSZ052-242315-
MARION KS-
550 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 547 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER FLORENCE...MOVING NORTHEAST AT
  35 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MARION AND FLORENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL AND EAST CENTRAL KANSAS.

LAT...LON 3835 9682 3835 9684 3820 9684 3809 9698
      3812 9711 3852 9693 3852 9682
TIME...MOT...LOC 2249Z 214DEG 29KT 3821 9696

KLEINSASSER
Special weather statement, Aug 24, 6:01 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT WED AUG 24 2016

KSZ067-068-083-242330-
SEDGWICK KS-HARVEY KS-RENO KS-
601 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 630 PM CDT

* AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR NEWTON...MOVING NORTHEAST AT
  35 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR
  HESSTON...ALSO MOVING NORTHEAST.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...PARK CITY...VALLEY CENTER...HESSTON...MAIZE...HALSTEAD...
  NORTH NEWTON...SEDGWICK...COLWICH...HAVEN...BURRTON...MOUNT HOPE...
  WHITEWATER...ANDALE...BENTLEY...WALTON...NEWTON AIRPORT...
  CHENEY LAKE AND CHENEY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED AS THESE STORMS COULD INTENSIFY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL AND CENTRAL KANSAS.

LAT...LON 3773 9781 3774 9783 3817 9770 3817 9715
      3786 9715 3785 9716
TIME...MOT...LOC 2300Z 214DEG 29KT 3797 9733

KLEINSASSER
Local storm report, Aug 24, 6:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
628 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     EL DORADO               37.82N 96.86W
08/24/2016                   BUTLER             KS   LAW ENFORCEMENT

            DISPATCH REPORTED A 1.5 FOOT DIAMETER TREE DOWN IN THE
            CITY.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:40 PM CDTSpecial Weather StatementICTKingman50 min
Aug 24, 4:59 PM CDTSpecial Weather StatementICTButler31 min
Aug 24, 5:11 PM CDTSpecial Weather StatementICTSedgwick34 min
Aug 24, 5:16 PM CDTSpecial Weather StatementICTButler29 min
Aug 24, 5:29 PM CDTSpecial Weather StatementICTButler31 min
Aug 24, 5:36 PM CDTSpecial Weather StatementICTHarvey24 min
Aug 24, 5:45 PM CDTSevere Thunderstorm WarningICTButler45 min
Aug 24, 5:50 PM CDTSpecial Weather StatementICTMarion25 min
Aug 24, 6:01 PM CDTSpecial Weather StatementICTHarvey29 min
Aug 24, 6:04 PM CDTSevere Thunderstorm WarningICTChase23 min
Aug 24, 6:13 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.